Connect with others who understand.

sign up log in
About MyChronicPainTeam
Real members of MyChronicPainTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Neurontin: D Like T

Neurontin: D Like T

Is it wise to taper off of gabapentin slowly? My prescription is far above the studied dosage, and have experienced some confused thought process...i.e.) losing words, short term memory loss. I've been on it for several years, but my condition has worsened and is better controlled with another med.

A MyChronicPainTeam Member said:

Everything I know about gabapentin suggests that yes, tapering down is the way to go. I've been on gabapentin for about seven months and I know that if I miss a dose I get pretty irritable.

I'm at 1800 mg/day and have the same side effects. I forget what I'm talking about, lose words and get easily distracted. I often discover that I'll have many projects happening at once because I'll start one, lose track of what I'm doing and start another project... I hate this stuff, but it helps with the pain from my neuroma pretty well.

I really hope you get better results with another medication.

posted over 5 years ago
A MyChronicPainTeam Member said:

It does happen. If on high dose or on it for long time, would think 5yrs counts. Maybe mention to your dr. I think it all depends on how badly it affects you. Might ask about horizant if neurotin is helping you, as i said, it takes a lot lower dose so may work for you. Hope this helped someone!,

posted over 5 years ago
A MyChronicPainTeam Member said:

I took Gabapentin for a while, and a big dose too... I had to wean off it

posted over 5 years ago
A MyChronicPainTeam Member said:

Yes taper off is best as it helps reduce side affects. I'm back on 900mg 4 times a day I had reducedt to 300mg 3 timed a day for 3 months but in Feb I had a majour flare up and ended up back in hospital 😢 now im on all the meds again and some!

posted over 5 years ago
A MyChronicPainTeam Member said:

Always, always taper off medication very slowly and with advice from GP.
Withdrawals from medication (not tapered off correctly) can cause awful effects and could be dangerous.

posted over 5 years ago
Already a Member? Log in